Pregabalin Induced Syndrome of Inappropriate Anti-Diuretic Hormone (SIADH) Secretion: A Case Report

Author(s): Metwali H, Hasan H, Yousuf M

Pregabalin is now being frequently used to treat many medical conditions such as fibromyalgia, diabetic peripheral neuropathy, post herpetic neuralgia and as adjunctive therapy for seizure. Hyponatremia is the most frequent electrolyte abnormality seen in hospitalized patients. And, Syndrome of Inappropriate Anti-diuretic Hormone Secretion (SIADH) is a common cause of euvolemic hyponatremia. Despite Hyponatremia, SIADH and use of Pregabalin being common in clinical practice, there are only a few case reports of Pregabalin induced SIADH causing hyponatremia which are reported in our literature. The aim of this case report is to add to the existing reports about the incidence of hyponatremia due to pregabalin which will alert the prescriber to monitor serum sodium levels and identify the cause of hyponatremia in patients newly started on pregabalin.
PDF